Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 16, 2011, 7:13 AM CDT for Cloud County, Republic County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 7:13 AM CDT (12:13 UTC)
- Expired
- Jun 16, 2011, 7:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 118 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
718
WWUS83 KTOP 161213
SPSTOP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
713 AM CDT THU JUN 16 2011
KSZ008-009-020-021-034-161245-
CLAY-CLOUD-OTTAWA-REPUBLIC-WASHINGTON-
713 AM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...NORTHERN
OTTAWA...NORTHWESTERN CLAY...CLOUD AND SOUTHWESTERN WASHINGTON
COUNTIES...
THROUGH 745 AM CDT...A LINE THUNDERSTORMS WILL MOVE SOUTHEAST AT 45
MPH ACROSS PORTIONS OF SOUTHEASTERN REPUBLIC...NORTHERN
OTTAWA...NORTHWESTERN CLAY...CLOUD AND SOUTHWESTERN WASHINGTON
COUNTIES. AT 705 AM AN AUTOMATED WEATHER OBSERVATION STATION
REPORTED THESE CLUSTER OF STORMS WERE PRODUCING STRONG WINDS IN
EXCESS OF 50 MPH. PENNY SIZED HAIL...STRONG WINDS OVER 50
MPH...HEAVY RAIN AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THIS
LINE OF STORMS. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
CUBA...DELPHOS...AGENDA...AURORA...CLYDE...VINING...MILTONVALE...
CLIFTON...OAK HILL AND IDANA.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3976 9713 3923 9728 3922 9785 3962 9771
3984 9766
TIME...MOT...LOC 1210Z 295DEG 37KT 3982 9756 3966 9754
3943 9770
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 16, 6:11 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 16, 6:11 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 611 AM CDT THU JUN 16 2011 ...UPDATE TO AVIATION... .DISCUSSION... A LONGER WAVE LENGTH UPPER LEVEL TROUGH WAS LOCATED ACROSS THE WEST- CENTRAL CONUS...WITH A DOWN STREAM UPPER LEVEL RIDGE ACROSS THE HIGH PLAINS. THE 7Z SURFACE MAP SHOWED A WARM FRONT EXTENDING FROM EASTERN OK...NORTHWEST INTO SOUTHWEST KS. AN INTENSIFYING LOW-LEVEL JET EXTENDED FROM CENTRAL TX...NORTH AND NORTHWEST ACROSS WESTERN OK INTO WESTERN KS. DEEP GULF MOISTURE AT 850MB WAS BEING TRANSPORTED NORTH AND NORTHWEST ACROSS WESTERN HALF OF KS. THE LLJ WAS MAINTAINING ONE MCS ACROSS NORTHWEST AND NORTH CENTRAL OK. A SECOND COMPLEX OF THUNDERSTORMS WAS BEGINNING TO DEVELOP ACROSS SOUTHWEST NE. ISENTROPIC LIFT ON THE EAST OF THE 850MB DEEP MOIST AXIS HAS LEAD TO THE DEVELOPMENT OF ISOLATED ELEVATED THUNDERSTORMS ACROSS NORTH CENTRAL KS. THE OPERATIONAL MODELS HAVE VARIOUS SOLUTIONS ON HOW THE COMPLEX OF THUNDERSTORMS OVER SOUTHWEST NE WILL EVOLVE AS IT MOVES EAST AND SOUTHEAST. THE 6Z NAM CONTINUES TO INTENSIFY AN MCV PRODUCED BY THE CONVECTION OVER SOUTHWEST NE...AND DIGS AND AMPLIFIES THE MCV SOUTHEAST ACROSS THE CWA DURING THE MID AND LATE MORNING HOURS. AHEAD OF THE MCV STRONGER ASCENT ALONG WITH ISENTROPIC LIFT CAUSES WIDES SPREAD THUNDERSTORMS DEVELOPMENT ACROSS THE CWA FROM 15Z THROUGH 19Z...BEFORE THE CONVECTIVE COMPLEX SHIFTS SOUTHEAST INTO MO. THE NAM MAY BE OVER DONE AMPLIFYING THE MCV. I'M LEANING A BIT MORE TOWARDS THE 6Z RUC WHICH SHOWS THE COMPLEX OF THUNDERSTORMS OVER SOUTHWEST NE SLOWLY BUILDING SOUTHEAST ACROSS THE NORTHERN COUNTIES OF THE CWA THROUGH THE MID MORNING HOURS BEFORE WEAKENING AFTER NOON. IN ANY EVENT...THE SHORT TERM FORECAST WILL BE MORE OF A MESOSCALE FORECAST. MUCAPE SHOULD INCREASE TO 1,500 TO 2,000 J/KG DURING THE MID AND LATE MORNING HOURS...THUS SOME OF THE ELEVATED THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL. IF AN MCS DEVELOPS AFTER DAWN...THEN DAMAGING OUTFLOW WINDS MAY BECOME A HAZARD. THIS AFTERNOON AND TONIGHT...REDEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE DEPENDENT ON THE LOCATION OF POSSIBLE OUTFLOW BOUNDARIES. MY BEST GUESS IS THAT THUNDERSTORMS WILL REDEVELOP ALONG AND NORTH OF THE SFC WARM FRONT ACROSS WESTERN AND NORTHWEST KS LATE THIS AFTERNOON...ALONG WITH UPSLOPE DEVELOPMENT ACROSS NORTHEAST CO AND WESTERN NE. THE THUNDERSTORM COMPLEX THAT DEVELOPS ACROSS WESTERN KS MAY MOVE INTO THE WESTERN COUNTIES OF THE CWA THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING OUTFLOW WINDS BEING THE PRIMARY HAZARD. THE MCS THAT DEVELOPS ACROSS NORTHEAST CO AND WESTERN NE MAY MOVE NORTH OF THE CWA AS SOUTHWESTERLY FLOW ALOFT INCREASES. THE NAM MODEL FORECAST AN AXIS OF 3,000 TO 4,000 SBCAPE ACROSS THE NORTHERN COUNTIES OF THE CWA THIS AFTERNOON...THUS IF ANY ISOLATED THUNDERSTORM DEVELOPS NORTH OF INTERSTATE 70S IT WOULD RAPIDLY BECOME SEVERE. HIGHS TODAY WILL BE DEPENDENT ON THE AREAL COVERAGE AND INTENSIFY OF THUNDERSTORMS THIS MORNING. IF THE NAM AND GFS MODEL SOLUTIONS ARE CORRECT WE COULD HAVE WIDESPREAD THUNDERSTORMS DEVELOPING ACROSS THE CWA THROUGH THE EARLY AFTERNOON HOURS. THE CLOUD COVER AND OUTFLOW MAY KEEP HIGHS IN THE LOWER TO MID 80S...BUT IF WE CLEAR BY AFTERNOON WE MAY REACH THE LOWER 90S. FRIDAY THROUGH MONDAY...THE LONGER WAVE LENGTH H5 TROUGH WILL CONTINUE ACROSS THE WEST CENTRAL CONUS. SHORTWAVE LENGTH H5 TROUGH WILL EJECT OUT INTO THE CENTRAL HIGH PLAINS AND NORTHERN PLAINS. A DOWNSTREAM H5 RIDGE WILL AMPLIFY ACROSS THE MS RIVER VALLEY THROUGH THE PERIOD. LOW-LEVEL SOUTHERLY FLOW WILL CONTINUE ACROSS THE CWA. EXPECT WARM AND HUMID CONDITIONS THROUGH THE PERIOD. THERE MAY BE SOME WEAK OUTFLOW BOUNDARIES ACROSS EASTERN KS TO PROVIDE ENOUGH SFC CONVERGENCE FOR ISOLATED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS. HIGHS WILL BE IN THE LOWER TO MID 90S...HIGHS MAY WARM A BIT IF THE SFC WINDS VEER TO THE SOUTHWEST ON MONDAY WHEN TEMPERATURES COULD REACH THE UPPER 90S. MONDAY NIGHT THROUGH WEDNESDAY MORNING...THE WESTERN H5 TROUGH WILL LIFT NORTHEAST INTO THE PLAINS STATES. STRONGER ASCENT AHEAD OF THE H5 TROUGH...ALONG WITH AN EASTWARD MOVING SURFACE COLD FRONT WILL PROVIDE THE CWA WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. INCREASED CLOUD COVER AND THUNDERSTORM CHANCES TUESDAY AFTERNOON WILL CAUSE HIGHS TO COOL INTO THE LOWER TO MID 80S. GARGAN && .AVIATION... THUNDERSTORM COMPLEX IN NC KANSAS WILL MAKE ITS WAY INTO THE TERMINALS THIS MORNING BRINGING A PERIOD OF MODERATE TO HEAVY RAIN. EXPECT THE COMPLEX TO ALSO BRING SOME SMALL HAIL AND GUSTY CONVECTIVE WINDS. COMPLEX SHOULD CLEAR THE AREA BY SHORTLY AFTER NOON...AND SKIES WILL THEN COMMENCE A GRADUAL CLEARING OUT FOR THE REMAINDER OF THE TAF PERIOD. JL && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 3:46 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 346 AM CDT THU JUN 16 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-170845- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 346 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS MORNING ACROSS THE REGION. THUNDERSTORMS MAY REDEVELOP LATE THIS AFTERNOON THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS TODAY AND THIS EVENING MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EVERY DAY THROUGH THE WEEKEND AND INTO NEXT WEEK. CONFIDENCE IS HIGHEST IN MORE ORGANIZED AND WIDESPREAD THUNDERSTORMS NEXT MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Special weather statement, Jun 16, 6:44 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
644 AM CDT THU JUN 16 2011
KSZ008-020-161215-
CLOUD-REPUBLIC-
644 AM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REPUBLIC AND WESTERN
CLOUD COUNTIES...
THROUGH 715 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
SOUTHEAST AT 45 MPH ACROSS PORTIONS OF SOUTHERN REPUBLIC AND WESTERN
CLOUD COUNTIES. AN AUTOMATED WEATHER OBSERVATION STATION NEAR BELOIT
REPORTED A 54 MPH WIND GUST AT 636 AM. PENNY SIZE HAIL AND STRONG
WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THIS STORM. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
SCANDIA...JAMESTOWN...NORWAY...BELLEVILLE...GLASCO...CONCORDIA AND
CONCORDIA AIRPORT.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3989 9793 3986 9751 3930 9761 3930 9787
3932 9793
TIME...MOT...LOC 1142Z 294DEG 38KT 3959 9804Special weather statement, Jun 16, 7:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
713 AM CDT THU JUN 16 2011
KSZ008-009-020-021-034-161245-
CLAY-CLOUD-OTTAWA-REPUBLIC-WASHINGTON-
713 AM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...NORTHERN
OTTAWA...NORTHWESTERN CLAY...CLOUD AND SOUTHWESTERN WASHINGTON
COUNTIES...
THROUGH 745 AM CDT...A LINE THUNDERSTORMS WILL MOVE SOUTHEAST AT 45
MPH ACROSS PORTIONS OF SOUTHEASTERN REPUBLIC...NORTHERN
OTTAWA...NORTHWESTERN CLAY...CLOUD AND SOUTHWESTERN WASHINGTON
COUNTIES. AT 705 AM AN AUTOMATED WEATHER OBSERVATION STATION
REPORTED THESE CLUSTER OF STORMS WERE PRODUCING STRONG WINDS IN
EXCESS OF 50 MPH. PENNY SIZED HAIL...STRONG WINDS OVER 50
MPH...HEAVY RAIN AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THIS
LINE OF STORMS. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
CUBA...DELPHOS...AGENDA...AURORA...CLYDE...VINING...MILTONVALE...
CLIFTON...OAK HILL AND IDANA.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3976 9713 3923 9728 3922 9785 3962 9771
3984 9766
TIME...MOT...LOC 1210Z 295DEG 37KT 3982 9756 3966 9754
3943 9770The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:44 AM CDT | Special Weather Statement | TOP | Cloud, Republic | 31 min |
| Jun 16, 7:36 AM CDT | Special Weather Statement | TOP | Clay, Ottawa | 24 min |
| Jun 16, 8:04 AM CDT | Special Weather Statement | TOP | Dickinson, Geary | 26 min |
| Jun 16, 8:52 AM CDT | Areal Flood Advisory | TOP | Cloud, Republic | 113 min |
| Jun 16, 8:57 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 36 min |
| Jun 16, 10:47 AM CDT | Special Weather Statement | TOP | Clay | 28 min |
| Jun 16, 11:22 AM CDT | Special Weather Statement | TOP | Washington | 38 min |
| Jun 16, 12:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jun 16, 2:08 PM CDT | Special Weather Statement | TOP | Jefferson | 37 min |
| Jun 16, 2:45 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 30 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.